Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

April 19, 2021Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 19, 2021, 7:24 AM EDT for Indian River County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2021, 7:24 AM EDT (11:24 UTC)
Expired
Apr 19, 2021, 8:15 AM EDT
In force
51 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 45 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 11.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.8
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

812 
WWUS82 KMLB 191124
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
724 AM EDT Mon Apr 19 2021
 
FLZ054-058-191215-
Okeechobee FL-Indian River FL-
724 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE AND
INDIAN RIVER COUNTIES UNTIL 815 AM EDT...

At 723 AM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sebastian, Fellsmere, Blue Cypress Lake and Vero Lake Estates. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2758 8049 2760 8086 2776 8087 2782 8064
      2782 8051 2783 8051
TIME...MOT...LOC 1123Z 262DEG 20KT 2768 8081 

$$

Leahy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 4:39 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 19, 4:39 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
439 AM EDT Mon Apr 19 2021

.DISCUSSION...
Today and Tonight...The combination of deep moisture, forced
ascent from jet level winds, and a surface frontal boundary wl
combine to produce a high chc of rainfall all day. Of note will be
further south emphasis on rainfall potential compared to previous
days, as the Space and Treasure coasts wl have notably higher
rain chances today into tonight. Several episodes of fast-moving
showers and embedded storms are likely with some areas receiving
upwards of one and a half to two inch amounts by evening.

Toward nightfall some drying in indicated across the north, where
winds will begin to come around after a passing frontal boundary,
and rain chances will correspondingly edge downward tonight,
primarily north of Orlando and the I-4 corridor. Sct to likely
pcpn coverage continues into tonight for points south as
temperatures remain seasonally mild in the 60s under extensive
clouds.

Tuesday...Widespread showers and embedded lightning storms are
expected across all of east-central Florida on Tuesday into early
Wednesday. Some of these showers will be heavy, with some areas
receiving multiple rounds of heavy rainfall. This could lead to
minor flooding, especially in urban areas. This includes ponding of
water on roadways, flooding of low lying and poor drainage areas,
and some roads could become impassable due to high standing water.
Afternoon temps on Tuesday remain in the upper 70s to low 80s due to
ongoing rain and cloud cover.

Recent high resolution models are indicating the heaviest rain will
fall from Osceola/Brevard Counties south into the northern Treasure
Coast and Okeechobee Counties on Tuesday and Tuesday night.
Widespread rainfall amounts of 2-3 inches are possible with locally
higher amounts. Elsewhere, rainfall amounts of 1-2 inches are
possible. Over the next 24 hours we should have a better grasp on
where the heaviest rain will fall on Tuesday.

This is a classic heavy rain synoptic setup across the central FL
peninsula this week. A stalled surface frontal boundary in a
saturated environment, with strong mid-level moisture transport and
favorable upper-level dynamical support/divergence. Numerous rounds
of heavy rainfall are expected, and some areas will experience
training of heavy showers leading to minor flooding.

Wednesday...A reinforcing cold front moves into the northern FL
peninsula on Wednesday morning, ushering in drier air as the stalled
frontal boundary is pushed south. While conditions should be dry
north of I-4 come sunrise Wednesday, scattered to numerous showers,
and isolated lightning storms, will be ongoing from the Cape south
through early afternoon. Then, conditions dry out from north to
south as the front moves through. Any lingering showers should push
south of Martin County by early evening. Afternoon temperatures warm
into the low 80s across the region. Cooler air moves in Wednesday
night as overnight lows fall into the mid to upper 50s, except low
60s along the immediate Space/Treasure Coasts.

Thursday-Saturday...High pressure builds in across the Southeast
U.S. and FL to end the week. Dry conditions prevail Thursday and
Friday as afternoon temps climb into the low 80s. Breezy north winds
early on Thursday quickly veer onshore by Thursday afternoon.
Overnight lows settle into the mid/upper 50s inland and low/mid 60s
along the coast. Models are indicating another front could cross the
local area next weekend, but there are considerable timing and
location differences. For now, have opted to add a 20 percent chance
of rain for Saturday.

&&

.AVIATION...
Considerable clouds and early showers/TS will bring MVFR to
briefly IFR conds in passing showers during the day. Alternating
MVFR/VFR conds continuing through the day with low confidence
on timing of lowest cig and vsby reductions due to multiple
rounds of showers forecast. Any improvements in sky and VSBY
should only be limited at best overnight after 20/02Z.

&&

.MARINE...
Today and Tonight...Scattered to numerous showers and some
embedded lightning storms will move east from the mainland mainly
north of Port Canaveral today into evening. Lingering swell will
keep seas a little higher despite winds mainly 12 knots or less.
Winds and seas will be locally higher near showers and storms
moving offshore from the mainland.

Tuesday-Wednesday...A stalled frontal boundary across Central FL
through mid week will produce numerous showers and embedded
lightning storms. Some ares will see multiple rounds of heavy rain.
Winds across the local waters will vary through the day and night,
though mostly remaining around 10 knots. Seas 2-3 feet. Some storms
could become strong, with frequent lightning strikes and wind gusts
over 34 knots as the main threat to boaters.

Thursday-Friday...High pressure builds across the local waters,
ushering in breezy north winds Thursday morning that become
northeast by the afternoon. A period of hazardous boating conditions
is possible due to the winds, though seas are expected to remain at
2-4 feet. By Friday, winds become east at 10-15 knots with seas 2-3
feet nearshore and 4 feet offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  63  76  63 /  70  40  80  30
MCO  80  66  78  65 /  80  60  80  50
MLB  82  66  81  65 /  80  60  80  60
VRB  86  68  83  65 /  80  60  80  70
LEE  77  63  76  65 /  70  50  80  30
SFB  78  64  77  65 /  80  50  80  40
ORL  79  66  78  67 /  80  50  80  40
FPR  87  67  83  66 /  70  70  80  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

SHORT TERM...Pendergrast
LONG TERM....Rodriguez
AVIATION...Pendergrast
Hazardous weather outlook, Apr 19, 3:21 AM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
321 AM EDT Mon Apr 19 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
321 AM EDT Mon Apr 19 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Locally heavy showers and embedded lightning storms will quickly move
eastward across central Florida during this morning and through
the afternoon, with further development somewhat southward later
today. The primary threats within any storms which develop will
be torrential rainfall, occasional to frequent cloud to ground
lightning, and storm wind gusts up to 45 mph.

The main areas for storms will stretch across all of central
FLorida during much of today. Successive rounds of showers and
storms are likely in many areas.

.FLOOD IMPACT...
Accumulation of rainfall from successive rounds of precipitation
will lead to standing water in low spots and along roadways mainly
south of a line from Leesburg to Sanford and Scottsmoor.
Accumulated water will create possible driving hazards, as rain
amounts of 2 to 3 inches will be possible locally by late tonight.

.RIP CURRENT IMPACT...
Ocean conditions will produce a Moderate Risk of rip currents
today at Atlantic coast beaches. Always swim within sight of a
lifeguard, and do not swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Locally gusty winds from morning to afternoon storms may affect
the larger inland lakes and then quickly push offshore of the
Volusia, Brevard and Treasure Coast. Any storms will be capable
of producing briefly strong winds greater than 34 knots, and
occasional to frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
High coverage of showers and storms will continue across much of
central Florida, and especially south of Volusia and Lake
counties on Tuesday. A stalled surface front will provide the
focus for several rounds of potentially heavy rainfall and minor
flooding of streets and poorly drained low lying areas. Rainfall
amounts may total 3 to 4 inches, or a little higher in some areas
by late Tuesday.

A Moderate Risk of rip currents will continue at area beaches early
this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Pendergrast

In the hours before

Special weather statement, Apr 19, 2:59 AM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
259 AM EDT Mon Apr 19 2021

FLZ041-044>047-053-054-058-059-064-141-144-147-190900-
Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
259 AM EDT Mon Apr 19 2021

Numerous showers are developing across Central Florida early this
morning, stretching from the Tampa Bay area into the Orlando Metro,
and east into Brevard County. Expect these showers and perhaps a few
lighting storms to continue through sunrise.

Heavy downpours are expected with all passing showers, along with
occasional lightning strikes. Some ares will experience multiple
rounds of heavy rain this morning, which could lead to ponding of
water on roadways and low lying areas.
Special weather statement, Apr 19, 3:28 AM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
328 AM EDT Mon Apr 19 2021

FLZ045-047-053-147-190800-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
328 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 400 AM
EDT...

At 328 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Harmony, or 9 miles east of Narcoossee, moving
east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rockledge, Cocoa, Lone Cabbage Fish Camp, Sharpes and Canaveral
Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2824 8119 2837 8119 2847 8077 2824 8072
TIME...MOT...LOC 0728Z 256DEG 31KT 2832 8108

Rodriguez
Special weather statement, Apr 19, 3:53 AM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
353 AM EDT Mon Apr 19 2021

FLZ047-147-190830-
Southern Brevard County FL-Northern Brevard County FL-
353 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 430
AM EDT...

At 352 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rockledge, Cocoa, Cocoa Beach, Cape Canaveral and Merritt Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2841 8057 2834 8058 2823 8057 2824 8086
      2834 8086 2837 8087 2837 8088 2840 8089
      2847 8051 2845 8051
TIME...MOT...LOC 0752Z 267DEG 31KT 2833 8082

Rodriguez
Special weather statement, Apr 19, 5:59 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
559 AM EDT Mon Apr 19 2021

FLZ053-058-191030-
Okeechobee FL-Osceola FL-
559 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 630 AM EDT...

At 558 AM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Kissimmee Prairie Preserve, or 16 miles south of
Lake Kissimmee, moving east at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Kissimmee Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2759 8115 2760 8114 2762 8114 2766 8113
      2768 8115 2771 8115 2773 8117 2774 8116
      2775 8118 2776 8117 2780 8120 2781 8120
      2782 8092 2757 8092
TIME...MOT...LOC 0958Z 268DEG 18KT 2768 8124

Rodriguez
Special weather statement, Apr 19, 6:38 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
638 AM EDT Mon Apr 19 2021

FLZ053-054-058-191130-
Okeechobee FL-Osceola FL-Indian River FL-
638 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OKEECHOBEE...
WESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 730 AM
EDT...

At 638 AM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prairie Preserve, or 13 miles south of Lake Marian, moving
east at 20 mph.

Pea size hail and winds in excess of 45 mph will be possible with
this storm.

Locations impacted include...
Blue Cypress Lake and Kissimmee Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2758 8111 2779 8106 2782 8073 2756 8072
TIME...MOT...LOC 1038Z 268DEG 17KT 2768 8103

Rodriguez
Special weather statement, Apr 19, 7:24 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
724 AM EDT Mon Apr 19 2021

FLZ054-058-191215-
Okeechobee FL-Indian River FL-
724 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE AND
INDIAN RIVER COUNTIES UNTIL 815 AM EDT...

At 723 AM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sebastian, Fellsmere, Blue Cypress Lake and Vero Lake Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2758 8049 2760 8086 2776 8087 2782 8064
      2782 8051 2783 8051
TIME...MOT...LOC 1123Z 262DEG 20KT 2768 8081

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:13 PM EDTSpecial Weather StatementMLBLake62 min
Apr 18, 8:35 PM EDTSpecial Weather StatementMLBVolusia25 min
Apr 18, 9:00 PM EDTSpecial Weather StatementMLBVolusia45 min
Apr 18, 9:06 PM EDTSpecial Marine WarningMLB54 min
Apr 19, 12:20 AM EDTSpecial Marine WarningMLB40 min
Apr 19, 3:28 AM EDTSpecial Weather StatementMLBBrevard32 min
Apr 19, 3:53 AM EDTSpecial Weather StatementMLBBrevard37 min
Apr 19, 3:56 AM EDTSpecial Marine WarningMLB64 min
Apr 19, 5:59 AM EDTSpecial Weather StatementMLBOkeechobee31 min
Apr 19, 6:25 AM EDTAreal Flood AdvisoryMLBOsceola95 min
Apr 19, 6:38 AM EDTSpecial Weather StatementMLBIndian River52 min
Apr 19, 7:39 AM EDTSpecial Marine WarningMLB30 min
Apr 19, 8:25 AM EDTSpecial Weather StatementMLBIndian River50 min
Apr 19, 8:28 AM EDTSpecial Marine WarningMLB29 min
Apr 19, 9:23 AM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie52 min
Apr 19, 9:25 AM EDTSpecial Marine WarningMLB65 min
Apr 19, 10:03 AM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie42 min
Apr 19, 10:08 AM EDTSpecial Marine WarningMLB52 min
Apr 19, 10:41 AM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie49 min
Apr 19, 11:28 AM EDTSpecial Weather StatementMLBMartin, Saint Lucie62 min
Apr 19, 12:25 PM EDTSpecial Weather StatementMLBMartin50 min
Apr 19, 12:29 PM EDTSpecial Marine WarningMLB61 min
Apr 19, 1:06 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie54 min
Apr 19, 3:59 PM EDTSpecial Weather StatementMLBOkeechobee46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.